The Patch – Take One

It’s a big ugly thing stuck on my upper thigh – about 2″ diameter, the ‘flesh’ tone of cheap bandaids with a ring of adhesive leaking out from around it. It burns a bit, it’s bulky enough to be slightly uncomfortable, it’s far from attractive or even inconspicuous – and it works.

Well, sort of.

The first day I felt slightly edgy and jittery, a bit too much coffee; the second day I stabilized out of that and back to something closer to my self; by the evening of the fourth day, my energy levels were dropping again, and I was ready for bed by 8:00. Day five today and my body’s still adjusting – the common wisdom is that it takes at least a couple of weeks to get a good read on whether the dose is adequate to the body’s needs or not, add that to several months of severe estrogen depletion and it may take longer – right now I’m exhausted again, tired beyond tears, swaying on my feet as I have been for most of the day.

My guess is that the patch dose is too low for my needs, certainly for my current needs,  and I’ve pretty well exhausted it (it’s not a time release system, but a simple diffusion system*) after three to four days. I’m going to stick to the seven day replacement cycle as prescribed for now – if this cycle of reactions continues to repeat, that will be more information.

The good news, though, is that it works. The dose may need to be adjusted, but the basic premise is sound.

*http://surmeno.blogspot.com/2006/04/troubleshooting-patches-runs-out-early.html

I can’t praise these folks highly enough, btw.

Advertisements
This entry was posted in breast cancer, cancer treatment, chemopause, recovery, Uncategorized. Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s